MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSFB-35-260
Medical Device Problem Codes Difficult to Remove (1528); Delamination (2904)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) number: preamendment.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a fistulogram, the bentson straight fixed core wire guide was unable to be removed from another manufacturer's balloon catheter until it was outside of the patient's anatomy.The wire guide was removed by removing the balloon that the wire was placed through.The green coating of the wire guide was observed to be detached from the wire.Another device was opened and used to successfully complete the procedure.No kinking was noted prior to use of the wire guide; resistance was encountered during removal.The wire guide coating was activated prior to use by dipping the wire in heparinized saline.The wire was placed in a basin with heparinized saline while not in use throughout the procedure.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the wire was elongated 3 mm in length, starting at 13.07 cm from the distal end.The coating was missing a distance of 5 mm, starting at a length of 127.9 cm from the proximal end of the device.A bend was noted at a length of 100.5 cm from the proximal end.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows the lot was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7334233
Report Number1820334-2018-00420
Device Sequence Number19009383
Product Code DQX
UDI-Device Identifier00827002010635
UDI-Public(01)00827002010635(17)230102(10)8407364
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSFB-35-260
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MUSTANG BALLOON CATHETER